Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 3, NWS Gray, ME

May 28, 2002Rockingham County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 28, 2002, 5:16 AM EDT for Rockingham County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2002, 5:16 AM EDT (09:16 UTC)
Expired
May 28, 2002, 6:00 AM EDT
In force
44 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Rockingham County, NH

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2002-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2002-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 280916
SVRGYX
NHC015-281000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
515 AM EDT TUE MAY 28 2002

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE
  THIS INCLUDES THE CITIES OF...LONDONDERRY...HAMPTON...DERRY

* UNTIL 600 AM EDT

* AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS STRETCHING FROM LONDONDERRY TO NEAR WINDHAM...
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE...
  NEAR HAMPTON AT 550 AM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

LAT...LON 4295 7142 4277 7143 4269 7060 4294 7058

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:45 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 28, 2:45 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
245 AM EDT TUE MAY 28 2002

WL KP ANY CHC OF SHRA/TSRA CONFINED TO SRNMST PTNS OF THE FA TDA AS
OLD FNTL BNDRY CONTS TO BE FOCUSING MECHANISM FOR MEASUREABLE PCPN.
LRG TD DISCONTINUITY RMNS IN PLC OVR SRNMST PTNS OF THE FA.  COMP
88D IMAGES SHOING MOR CONVECTION DVLPG ACRS SRN VT.  CONVECTION HAS
HAD A TENDENCY TO WEAKEN AS IT MOVS E INTO SE NH DURG THE LAST SVRL
HRS.  FG A PBLM ATTM...W/ MST AREAS BLO 1 NM...XPCT IN PTNS OF THE
MTNS.

XPCT FG TO HOLD TUFF ALG THE CSTLN THS MRNG AS MARITIME REGIEME
DOMINATES.  INLANDS COS TO BREAK OUT INITIALLY...FOLLWED BY SOME LT
MRNG SNSHN ALG THE CST.  XPCT MAX TEMPS TO BE CLOSER TO AVN NOS AS
WAS THE CASE YDA.  THEREFORE...XPCT MID 60S ALG THE MID COAST...UPR
60S SW CSTLN...& 70S ELSEWHERE.  CONVECTIVE PCPN SHUD BE MAINLY
CONFINED TO THE AFTN HRS AS DIURNAL HEATING DESTABILIZES THE
COLUMN.  WND FIELDS RMN WEAK...THEREFORE POTENTIAL FOR SIGNIF
CONVECTION APPEARS MNML IN OUR MARINE DOMINATED FA.

PRECIPITABLE WATER VALUES LWR IN OUR CWA COMPARED TO RGNS TO OUR W.

TNGT...FG TO ENTER CSTL AREAS AGAIN WHERE IT WL BE DENSE AT TIMES.
PF FURTHER INLAND.  CHC TYPE SHRA/TSRA AGAIN IN SRN ZNS DUE TO
PROXIMITY OF OLD BNDRY.

BNDRY WL BCM MOR NW-SE ORIENTED W/ TIME TUE NGT.  SHRA PSBL ALL ZNS
BY LT WED THRU THU...FOLLOWED BY STG FROPA LT FRI.

MARINE...NO FLAGS.  PATCHY DENSE FG THRU THE PD.

FCSTID = 13

.GYX...
ME...NONE.
NH...NONE.

JC

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.